Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Good Cocktail? (Cont'd)
Jan 21, 2008

Hi Dr. Young,

My doctor added Zerit when, after first going on Atripla (Sustiva and Truvada) alone in 2005, my viral load went up a little from undetectable. I have no history though of drug resistance. My only prior cocktail was Trizivir which I stopped after 3 years because of fatigue, muscle weakness, and Nausea.

Since taking Atripla, my CD4 count is usually around 500 and my viral load (aside from the one test mentioned above) has been undetectable.

Again, thanks

Response from Dr. Young

Thanks for your follow up.

While much depends on how much and for how long the viral load went up, the idea of intensifying your drug regimen makes some sense.

That said, I'd be inclined to think that adding a 4th drug to your regimen does little for potency. Certainly, if your tolerating the medications well at this point, there is little urgency to switch anything. In the least, I'd likely recommend being on the lower dose of d4T, 30 mg (instead of 40 mg) twice daily.

Best of health, BY



Previous
Starting Med at 350? 250? 200?
Next
Reyataz/Norvir or Kaletra?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement